Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jul 3, 2013, 9:55 AM CDT for 4 counties in Florida. It was in force for 8 hr. 16 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 3, 2013, 9:55 AM CDT (14:55 UTC)
- Expired
- Jul 3, 2013, 6:15 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Bay County, FL, Holmes County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 6 km from the middle of the area, began a volume at 14:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 10:00 AM CDT | HEAVY RAIN 6.25 | Inlet Beach, FL | RAINFALL TOTAL SINCE ABOUT MIDNIGHT. RELAYED BY WJHG-TV METEOROLOGIST. |
| Jul 3, 11:00 AM CDT | FLASH FLOOD | Bonifay, FL | NUMEROUS ROAD CLOSURES DUE TO FLASH FLOODING ACROSS HOLMES COUNTY. |
| Jul 3, 11:00 AM CDT | FLASH FLOOD | Vernon, FL | ROAD CLOSURES ACROSS WASHINGTON COUNTY DUE TO FLASH FLOODING. WATER BEGINNING TO APPROACH OR AFFECT SOME HOMES NEAR HOLMES CREEK. |
| Jul 3, 11:25 AM CDT | HEAVY RAIN 8.75 | Inlet Beach, FL | RAINFALL TOTAL SINCE ABOUT MIDNIGHT. RELAYED BY WJHG-TV METEOROLOGIST. |
| Jul 3, 12:50 PM CDT | FLASH FLOOD | 2 Se Vernon, FL | MOSS HILL ROAD CLOSED NEAR VERNON BETWEEN HIGHWAYS 77 AND 79 DUE TO SWIFTLY FLOWING WATER. WAS SAID TO BE AT LEAST A COUPLE FEET DEEP. |
| Jul 3, 12:50 PM CDT | FLASH FLOOD | Vernon, FL | EVACUATIONS OCCURRING IN SOME LOW LYING AREAS NEAR HOLMES CREEK DUE TO RISING WATER LEVELS. |
| Jul 3, 1:00 PM CDT | FLASH FLOOD | 1 Ssw Santa Rosa Beach, FL | 8 TO 10 INCHES OF WATER OVER CHURCH STREET JUST NORTH OF US HIGHWAY 98. WATER ALSO REPORTED OVER ABOUT A DOZEN OTHER ROADS IN WALTON COUNTY. VIA WALTON ALERT FACEBOOK. |
| Jul 3, 3:00 PM CDT | FLASH FLOOD | Vernon, FL | WATER HAD REPORTEDLY ENTERED AT LEAST FIVE HOMES...AS WELL AS A SCHOOL NEAR VERNON. |
| Jul 3, 4:30 PM CDT | HEAVY RAIN 9.3 | 3 N Bonifay, FL | PUBLIC / VIEWER REPORT RELAYED BY WTVY-TV DOTHAN. TOTAL SINCE MIDNIGHT...OR JUST FOR JULY 3RD. |
| Jul 3, 4:50 PM CDT | HEAVY RAIN 8.25 | Freeport, FL | PUBLIC / VIEWER REPORT RELAYED BY WMBB-TV. TOTAL IS FOR TODAY...JULY 3RD. |
| Jul 3, 4:50 PM CDT | HEAVY RAIN 8.5 | Bonifay, FL | PUBLIC / VIEWER REPORT RELAYED BY WMBB-TV. RAIN TOTAL FOR TODAY...JULY 3RD. |
| Jul 3, 5:20 PM CDT | HEAVY RAIN 9 | Crystal Lake, FL | PUBLIC / VIEWER REPORT ON CRYSTAL LAKE RELAYED BY WJHG-TV. |
| Jul 3, 5:30 PM CDT | HEAVY RAIN 6 | Sand Hill, FL | PUBLIC / VIEWER REPORTED RAINFALL TOTAL FOR TODAY RELAYED BY WJHG-TV. |
| Jul 3, 5:30 PM CDT | HEAVY RAIN 7.4 | Eucheeanna, FL | PUBLIC / VIEWER REPORTED RAINFALL TOTAL FOR TODAY... JULY 3RD...RELAYED BY WJHG-TV. |
| Jul 3, 5:40 PM CDT | HEAVY RAIN 11 | 1 Se Crystal Lake, FL | PUBLIC / VIEWER RAINFALL TOTAL FOR TODAY RELAYED BY WJHG-TV. |
| Jul 3, 5:40 PM CDT | HEAVY RAIN 13.61 | Inlet Beach, FL | RAINFALL TOTAL SINCE ABOUT MIDNIGHT. RELAYED BY WJHG-TV METEOROLOGIST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 65 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 682 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
059
WGUS52 KTAE 031455
FFWTAE
FLC005-059-131-133-031915-
/O.NEW.KTAE.FF.W.0018.130703T1455Z-130703T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
955 AM CDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BONIFAY...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...SANTA ROSA BEACH...DE FUNIAK
SPRINGS...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 215 PM CDT
* AT 941 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED
EXTREMELY HEAVY RAIN RATES UP TO 3 TO 4 INCHES PER HOUR FROM A
BAND OF TROPICAL RAIN SHOWERS. THIS HEAVY RAINFALL MAY CONTRIBUTE
TO THE DEVELOPMENT OF FLASH FLOODING ACROSS THE WARNED AREA. EVEN
IF FLOODING IS NOT NECESSARILY OCCURRING IN YOUR AREA YET...IT
MAY RAPIDLY DEVELOP LATE THIS MORNING OR EARLY THIS AFTERNOON.
WASHINGTON COUNTY DISPATCH REPORTED INCREASING ROAD CLOSURES AND
IMPACTS DUE TO FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUDN! MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERS5 follow-up statements
236
WGUS72 KTAE 031605
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1105 AM CDT WED JUL 3 2013
FLC005-059-131-133-031915-
/O.CON.KTAE.FF.W.0018.000000T0000Z-130703T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES FL-BAY FL-WASHINGTON FL-WALTON FL-
1105 AM CDT WED JUL 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WALTON...WASHINGTON...WEST CENTRAL BAY AND HOLMES COUNTIES...
AT 1052 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROAD CLOSURES ACROSS THE WARNED AREA DUE TO FLASH FLOODING. WATER
WAS REPORTED TO BE AFFECTING SOME HOMES NEAR HOLMES CREEK IN
WASHINGTON COUNTY. A BAND OF HEAVY RAIN WILL CONTINUE TO AFFECT THE
AREA WITH TREMENDOUS RAIN RATES OF UP TO 3 TO 4 INCHES PER HOUR.
THIS IS BECOMING A SERIOUS FLOODING SITUATION.
SOME CREEKS AND STREAMS THAT FLOW INTO THE CHOCTAWHATCHEE RIVER ARE
LIKELY TO RISE SHARPLY THIS AFTERNOON. THIS INCLUDES HOLMES CREEK
NEAR VERNON WHERE SIGNIFICANT RISES APPEAR POSSIBLE. IF YOU LIVE
NEAR A STREAM OR CREEK IN THE WARNED AREA...YOU SHOULD MOVE TO
HIGHER GROUND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON...DE
FUNIAK SPRINGS AND BONIFAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERS861
WGUS72 KTAE 031802
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
102 PM CDT WED JUL 3 2013
FLC005-059-131-133-031915-
/O.CON.KTAE.FF.W.0018.000000T0000Z-130703T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES FL-BAY FL-WASHINGTON FL-WALTON FL-
102 PM CDT WED JUL 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR
WALTON...WASHINGTON...WEST CENTRAL BAY AND HOLMES COUNTIES...
AT 1253 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED NUMEROUS
ROAD CLOSURES AND WATER OVER ROADS ACROSS MUCH OF THE WARNED AREA.
SOME OF THE MOST SIGNIFICANT FLOODING WAS REPORTED IN PARTS OF
WASHINGTON AND HOLMES COUNTIES. IN WASHINGTON COUNTY...SOME PEOPLE
IN LOW LYING AREAS WERE BEING EVACUATED NEAR HOLMES CREEK. DEEP
WATER WAS REPORTED TO BE FLOWING SWIFTLY OVER MOSS HILL ROAD JUST
SOUTHEAST OF VERNON.
HEAVY RAIN RATES WILL CONTINUE THIS AFTERNOON...POSSIBLY AS HIGH AS
2 TO 3 INCHES PER HOUR IN THE HEAVIEST SHOWERS. RADAR ESTIMATES THAT
RAINFALL TOTALS COULD BE AS HIGH 10 INCHES IN PARTS OF WESTERN
WASHINGTON COUNTY.
THIS IS BECOMING A SERIOUS FLOODING SITUATION! SOME STREAMS AND
CREEKS THAT FLOW INTO THE CHOCTAWHATCHEE RIVER ARE LIKELY TO RISE
SHARPLY THIS AFTERNOON. THIS INCLUDES HOLMES CREEK.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON...DE
FUNIAK SPRINGS AND BONIFAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE AWAY FROM RISING WATER TO HIGHER GROUND! MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERS392
WGUS52 KTAE 031837
FFWTAE
FLC005-059-131-133-032315-
/O.EXT.KTAE.FF.W.0018.000000T0000Z-130703T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
137 PM CDT WED JUL 3 2013
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL BAY COUNTY IN THE PANHANDLE OF FLORIDA...
HOLMES COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF BONIFAY...
WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITIES OF...SANTA ROSA BEACH...DE FUNIAK
SPRINGS...
WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF VERNON...
* UNTIL 615 PM CDT
* AT 131 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUED TO
REPORT FLASH FLOODING DUE TO EXTREMELY HEAVY RAINFALL ACROSS
THE WARNED AREA. IN MANY AREAS...WATER WAS STILL RISING OR
ADVANCING. THEREFORE...THE FLASH FLOOD WARNING HAS BEEN
EXTENDED AS MORE HEAVY RAIN SHOWERS CONTINUE TO MOVE INTO THE
AREA. IN ADDITION TO NUMEROUS ROAD CLOSURES...RAPIDLY RISING
WATER ALONG SOME AREA CREEKS SUCH AS HOLMES CREEK MAY AFFECT
SOME HOMES OR BUSINESSES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WAUSAU...PORTLAND...PONCE DE LEON...MOSSY HEAD..HOLMES COUNTY
AIRPORT...EUCHEEANNA...DE FUNIAK SPRINGS...CARYVILLE...BONIFAY
AND VERNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SERIOUS FLOODING SITUATION! WATER MAY RISE RAPIDLY. NOW IS
THE TIME TO MOVE AWAY FROM STREAMS AND LOW SPOTS. MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERS721
WGUS72 KTAE 032025
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 PM CDT WED JUL 3 2013
FLC005-059-131-133-032315-
/O.CON.KTAE.FF.W.0018.000000T0000Z-130703T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES FL-BAY FL-WASHINGTON FL-WALTON FL-
325 PM CDT WED JUL 3 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR
WALTON...WASHINGTON...WEST CENTRAL BAY AND HOLMES COUNTIES...
AT 318 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED CONTINUED
FLASH FLOODING DUE TO HEAVY RAINFALL ACROSS THE WARNED AREA...AND
MORE RAIN WAS MOVING INTO THE AREA. NUMEROUS ROADS WERE STILL
CLOSED. IN VERNON IN WASHINGTON COUNTY...WATER HAD REPORTEDLY
ENTERED AT LEAST FIVE HOMES AND A SCHOOL.
WATER LEVELS ON AREA STREAMS AND CREEKS ARE LIKELY TO CONTINUE
RISING SHARPLY THROUGH THE REST OF THE AFTERNOON. PEOPLE NEAR
STREAMS AND CREEKS...OR IN LOW LYING AREAS...SHOULD MOVE TO THE
SAFETY OF HIGHER GROUND.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VERNON...DE
FUNIAK SPRINGS AND BONIFAY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SERIOUS FLOODING SITUATION! WATER MAY RISE RAPIDLY. NOW IS
THE TIME TO MOVE AWAY FROM STREAMS AND LOW SPOTS. MOST FLOOD DEATHS
OCCUR IN VEHICLES. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED ROADS.
REMEMBER...TURN AROUND...DON'T DROWN.
&&
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERS755
WGUS72 KTAE 032308
FFSTAE
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
608 PM CDT WED JUL 3 2013
FLC005-059-131-133-032316-
/O.EXP.KTAE.FF.W.0018.000000T0000Z-130703T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HOLMES FL-BAY FL-WASHINGTON FL-WALTON FL-
608 PM CDT WED JUL 3 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM CDT FOR WALTON...
WASHINGTON...WEST CENTRAL BAY AND HOLMES COUNTIES...
THE FLASH FLOOD WARNING HAS BEEN CONVERTED TO AN AREAL FLOOD WARNING
THAT WILL BE IN EFFECT UNTIL 6 AM CDT THURSDAY. ALTHOUGH FLOODING IS
LIKELY TO CONTINUE...FLUCTUATIONS IN WATER LEVELS SHOULD OCCUR MORE
GRADUALLY UNLESS HEAVIER RAIN BANDS REDEVELOP.
HOWEVER...PEOPLE IN THIS AREA SHOULD CONTINUE TO TAKE PRECAUTIONS
ESPECIALLY NEAR LOW LYING SPOTS...STREAMS...AND CREEKS AS FLOODING
WILL CONTINUE.
REMEMBER...IF YOU SEE RISING WATER HEAD TO HIGHER GROUND. AND NEVER
DRIVE THROUGH FLOODED ROADWAYS.
LAT...LON 3076 8640 3100 8597 3099 8561 3083 8560
3083 8557 3067 8553 3029 8559 3025 8574
3029 8577 3028 8583 3023 8584 3025 8576
3021 8589 3038 8640 3043 8632 3039 8613
3047 8621 3046 8640
$$
08-LAMERSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 8:32 AM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 3, 8:32 AM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
932 AM EDT Wed Jul 3 2013
.UPDATE...
Rainy morning so far with almost all of the two-thirds of our
forecast area already getting rain. Expect showers to spread
across the area today. Environment is still looking viable for some
strong to severe storms today. Please see previous discussion
below for more details.
.NEAR TERM [Through Today]...
The amplified pattern with troughing in the central part of the
country and ridging off the east coast is causing deep southerly
flow over the CWA. This is a very moist air tropical air mass
with precipitable water values anywhere from 2-2.3 in. With PWATs
this high, the atmosphere becomes a very efficient rain producer.
Therefore have raised PoPs to 100% for the afternoon. Rain will
become widespread throughout the day. Generally expect 1-2 inches
with locally heavier amounts possible.
Positive differential vorticity advection along with other QG
forcing ahead of a digging shortwave is forcing pressure falls at
the surface, thus strengthening a surface low in the Gulf of Mexico.
It is currently off the Louisiana coast, and is expected to move
eastward and strengthen throughout the day. The strengthening low
will increase the pressure gradient adding to an increase in winds.
As the upper level shortwave and surface low move east, there will
be an increase in wind shear allowing for a low end chance of severe
weather. This afternoon 0-6 km shear will increase to around 35
knots with the majority of the shear concentrated in the lowest 1
km. This CAPE/Shear profile will create a storm environment with the
potential of producing shallow supercells. The environment isn't
overly impressive, but the Storm Prediction Center (SPC) has put our
area in a 2% tornado risk tomorrow for tornadoes.
With all of the rain and cloud cover, expect high temperatures to
only only reach the lower to mid 80s.
&&
.SHORT TERM [Tonight Through Friday]...
The threat for heavy rain will continue as the low over the Gulf
of Mexico drifts north toward the coast. Model consensus brings
the low center ashore near or just west of Mobile Bay on Thursday.
Deep layer onshore through through the entire column will maintain
precipitable water values well over two inches through at least
Friday. One of the primary hazards continues to be flooding. We
have had several days with localized heavy rains already and the
potential exists for several more inches of rain over a large area
over the next 36 to 48 hours or so. Additional details on this
threat can be found in the hydrology section below.
As the surface low deepens and approaches the coast, the threat
for high surf and associated rip current risk will also increase.
A high risk for rip currents is already in effect for the
Panhandle and this will likely be extended east to Franklin County
for Thursday. A high surf advisory will also likely be needed as
it appears criteria will be met early Thursday morning and
continue on into early Friday morning.
Finally, the severe weather and tornado threat could continue into
the night with 0-1 km bulk shear values holding in the 20-25 knot
range.
&&
.LONG TERM [Friday Night through Tuesday]...
The upper level trough finally gets squeezed out over the weekend as
the ridge out west begins to merge with the Bermuda ridge. The deep
plume of tropical moisture will persist across the entire CWA
through Saturday and then only over the western zones Sunday as
drier air filters in from the east. Monday looks like a relatively
quiet day with respect to convection. However, this may be short
lived as models show a tropical wave crossing south Florida Monday
night and entering the eastern Gulf Tuesday.
&&
.AVIATION...
[Through 12z Thursday] Showers and thunderstorms this morning
primarily affecting the Wrn terminals at ECP, DHN, and TLH with
MVFR-IFR cigs and vsbys. As showers and thunderstorms become more
widespread, MVFR-IFR restrictions will prevail at all terminals through
the remaining TAF Period.
&&
.MARINE...
This is not shaping up to be a good extended holiday weekend for
boating across the local marine area. Low pressure will develop
over the east central Gulf of Mexico today and drift north toward
the coast, coming ashore near or just west of Mobile Bay on
Thursday. Winds will increase across the marine area with advisory
conditions expected across the western waters by this afternoon.
These conditions will spread to the central waters by tonight, but
should not reach as far east as the Apalachee Bay. Seas south of
the Florida Panhandle could reach 11 feet Thursday morning and
gale force gusts cannot be ruled out at that time. After the low
moves ashore, conditions will gradually improve on Friday.
However, another period of cautionary conditions is possible on
Saturday.
&&
.FIRE WEATHER...
With abundant rainfall forecast, red flag criteria will not be a
concern for some time.
&&
.HYDROLOGY...
The anomalous mid/upper level trough with its axis extending from
the Upper Mississippi Valley, south to the Southern Plains has set
up deep layer southerly flow across the eastern U.S. Favorable
low/mid level forcing is forecast to set up in an area from
approximately Tallahassee west to Pensacola. Within this ribbon
of forcing, widespread 4- to 7-inch rainfall amounts are possible
with double that amount a possibility in isolated areas. So far,
widespread amounts near an inch have fallen over the past 24
hours. Since yesterday afternoon, some locations across
Leon/Wakulla/Jefferson counties have received on average 3 to 5
inches of rain, with over 7 inches reported in Natural Bridge.
These locations will be highly susceptible to flooding over the
next 24 hours.
With respect to area rivers, the aforementioned rainfall has
resulted in a rise to Minor Flood Stage along the St. Marks River
near Newport, and likely north and south of there. Depending on the
exact set-up of the prolonged rain, the St. Marks river may remain
in flood stage for several days. Further, since the best chance of
heavy rain will remain primarily across North Florida, the Apalachicola,
Choctawhatchee, Ochlockonee, Chipola, and Sopchoppy rivers will have
the greatest chance of being impacted. At this time, due to current
low flows ensemble guidance and current forecasts only forecast
these rivers to reach action or minor flood stage at worst. The
exception would be the St. Marks River, where prolonged heavy rains
could take it into Moderate flood stage if the higher rainfall
totals are realized there. Additionally, flashy creeks or streams
throughout North Florida should be on high alert and monitor local
forecasts for the next several days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 87 71 91 /100 90 80 40 50
Panama City 83 75 86 75 87 /100 90 80 60 70
Dothan 85 72 85 71 87 /100 90 80 60 70
Albany 85 72 87 72 89 /100 90 70 40 60
Valdosta 85 72 88 71 90 /100 80 60 30 50
Cross City 85 73 88 71 92 /100 70 60 40 40
Apalachicola 85 76 84 75 88 /100 90 80 50 70
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH through Friday morning for Calhoun-Central Walton-
Coastal Bay-Coastal Dixie-Coastal Franklin-Coastal Gulf-
Coastal Jefferson-Coastal Taylor-Coastal Wakulla-Gadsden-
Holmes-Inland Bay-Inland Dixie-Inland Franklin-Inland
Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-Inland
Walton-Jackson-Lafayette-Leon-Liberty-Madison-South
Walton-Washington.
GA...FLOOD WATCH through Friday morning for Baker-Ben Hill-Berrien-
Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-Early-
Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-Quitman-
Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...FLOOD WATCH through Friday morning for Coffee-Dale-Geneva-
Henry-Houston.
GM...SMALL CRAFT ADVISORY from 8 PM this evening to 8 PM EDT
Thursday for Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM.
SMALL CRAFT ADVISORY from 2 PM this afternoon to 5 AM EDT
Friday for Coastal waters from Apalachicola to Destin FL
out 20 NM-Waters from Apalachicola to Destin FL from 20
to 60 NM.
&&
Update...Moore
Near Term...Wool/Navarro
Short Term/Marine...Wool
Long Term...Barry
Aviation...Moore/Navarro
Fire Weather...Harrigan/Navarro
Hydrology..HarriganThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 10:37 PM CDT | Areal Flood Warning | TAE | Jefferson, Leon, Wakulla | 3 hr |
| Jul 2, 11:14 PM CDT | River Flood Warning | TAE | Wakulla | 12 days |
| Jul 3, 1:48 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 59 hr |
| Jul 3, 7:43 AM CDT | Special Marine Warning | TAE | 62 min | |
| Jul 3, 8:45 AM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 9:01 AM CDT | Small Craft Advisory | TAE | 52 hr | |
| Jul 3, 10:39 AM CDT | Special Marine Warning | TAE | 111 min | |
| Jul 3, 12:00 PM CDT | Special Weather Statement | TAE | Leon, Wakulla | 60 min |
| Jul 3, 1:09 PM CDT | Special Marine Warning | TAE | 51 min | |
| Jul 3, 1:10 PM CDT | Special Weather Statement | TAE | Bay | 65 min |
| Jul 3, 2:53 PM CDT | Flash Flood Warning | TAE | Leon | 112 min |
| Jul 3, 3:10 PM CDT | Flash Flood Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 3 days |
| Jul 3, 4:42 PM CDT | Special Marine Warning | TAE | 2 hr | |
| Jul 3, 6:05 PM CDT | Areal Flood Warning | TAE | Bay, Holmes, Walton, Washington | 36 hr |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.